Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 21, 2021, 10:16 PM EDT for Wilkinson County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 10:16 PM EDT (02:16 UTC)
- Expired
- Sep 21, 2021, 10:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 26 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WWUS82 KFFC 220216
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1016 PM EDT Tue Sep 21 2021
GAZ083-084-220245-
Wilkinson GA-Twiggs GA-
1016 PM EDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of Wilkinson and east
central Twiggs Counties through 1045 PM EDT...
At 1016 PM EDT, a strong thunderstorm was over Nicklesville, or 9
miles southeast of Irwinton, moving northeast at 20 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Irwinton, Gordon, Ivey, McIntyre, Toomsboro, Danville, Allentown and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3271 8296 3268 8304 3261 8316 3260 8325
3270 8333 3290 8332 3290 8313 3282 8299
3277 8296 3276 8296 3275 8295
TIME...MOT...LOC 0216Z 235DEG 16KT 3270 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 21, 3:02 PM EDT, 7 hours 14 minutes earlier.
Area forecast discussion, Sep 21, 3:02 PM EDT, 7 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 302 PM EDT Tue Sep 21 2021 .SHORT TERM /Tonight through Wednesday Night/... Looking at the current mosaic radar loop we can see showers and some isolated thunderstorms across the region. We can also see the line of showers and thunderstorms along the main cold front sweeping through the mid to lower MS river valley. This front is expected to move into NW GA right around sunrise wed morning and continue moving SE through the state. Expecting PoPs to increase with this frontal passage Wednesday, with Likely PoPs across north and portions of central GA mainly along the east side of the state. Not looking for much in the way of precip totals with current QPF in the 0.25"-0.75" range through Wed night, with highest totals across N GA. The models show this front exiting the GA/SC coast just after sunset Wed evening with a much cooler/drier airmass moving in behind it. Low temps will dip down into the lower 50s to near 60s across the CWA Thu morning, with some middle 40s in the NE GA mountains. Expecting dewpoints Thu afternoon in the upper 40s to lower 50s. 01 .LONG TERM /Thursday through Tuesday/... The extended is characterized by a welcome pattern change, as we have traded our soupy, tropical moisture for an impressively dry post-frontal airmass. PWATs are progged to be as low as 0.35" across portions of the CWA, in the very bottom 5-10% climatologically for this time of year. High pressure builds in at the surface behind the cold front and continues to strengthen as the closed low over the Great Lakes is shunted off to the north and east. Mornings will feel like fall following the frontal passage, with minimum temperatures as much as 7 degrees below average possible as we round out the week. Overnight lows in the upper 40s aren't out of the question for far northeastern Georgia over the next several days, with the rest of the CWA solidly in the low to mid 50s. Highs are expected to be in the 70s on Thursday, lowest in the northern 2/3 of the CWA that experiences the earliest fropa, with temperatures moderating back towards climo (mid 70s to low 80s) throughout the weekend. On top of that, PoPs are forecasted to stay below 10% well into the start of the work week; outdoor activity enthusiasts rejoice! 96/King && .AVIATION... 18Z Update... Showers over the area right now but expecting an isolated thunderstorms or two before things subside over night. Will see precipitation pick back up just before sunrise as the main cold frontal system nears the area. Best chances for SHRA/TSRA with the front will be between 14z-18z for the ATL/CSG area and between 16z-20z for AHN and MCN Wed afternoon as the front moves SE through the area. Ceilings will stay mainly in the IFR to MVFR range today and tonight then lift in to the VFR range with the frontal passage Wed afternoon. Once the front clears so will the precip and the clouds. Winds are mainly out of the east right now and they will turn to the SE overnight then SW around sunrise. The winds will turn to the NW as the front goes through. Wind speeds will stay 10kt or less today and tonight but once the front passes the TAF sites will see wind speeds increased into the 10-15kt range with gust to 22kt. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 68 78 52 75 / 40 60 10 0 Atlanta 68 75 53 73 / 50 60 10 0 Blairsville 62 69 46 68 / 60 70 10 0 Cartersville 67 73 51 71 / 50 60 5 0 Columbus 71 80 56 77 / 40 60 5 0 Gainesville 67 74 52 73 / 50 70 10 0 Macon 70 83 55 78 / 40 60 10 0 Rome 67 74 52 74 / 60 60 5 0 Peachtree City 68 76 52 74 / 50 50 5 0 Vidalia 72 86 59 79 / 40 70 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....96 AVIATION...01
Hazardous weather outlook, Sep 21, 11:30 AM EDT, 10 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1130 AM EDT Tue Sep 21 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1130 AM EDT Tue Sep 21 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered thunderstorms are forecast across the area this afternoon and tonight. A few storms may become strong and capable of producing heavy rain, gusty winds, and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms are forecast across the area Wednesday as a cold front pushes eastward. Some of these storms could produce locally heavy rain, gusty winds, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 21, 6:09 PM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Tue Sep 21 2021
GAZ059-060-071-072-081>083-094-095-212245-
Peach GA-Putnam GA-Monroe GA-Bibb GA-Houston GA-Crawford GA-Jones GA-
Jasper GA-Twiggs GA-
609 PM EDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of Bibb, northwestern
Twiggs, southwestern Putnam, southeastern Monroe, northeastern Peach,
northeastern Houston, east central Crawford, Jones and southeastern
Jasper Counties through 645 PM EDT...
At 608 PM EDT, a line of strong thunderstorms was along a line
extending from near Shady Dale to near Jack Brown Estates, and moving
east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Macon, Eatonton, Gray, Monticello, Warner Robins, Centerville, Byron,
Payne, Robins Air Force Base, Payne City, Postell, Lake Tobesofkee,
Bradley, Wayside, Griswoldville, Resseaus Crossroads, Round Oak,
Wesleyan, Skipperton and Arkwright.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3266 8388 3336 8373 3337 8335 3318 8340
3318 8343 3311 8341 3258 8354
TIME...MOT...LOC 2208Z 259DEG 23KT 3334 8359 3268 8382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 7:10 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Sep 21 2021
GAZ082-083-094-095-212345-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
710 PM EDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of south central Bibb,
southwestern Twiggs, southeastern Peach and Houston Counties through
745 PM EDT...
At 709 PM EDT, a line of strong thunderstorms was along a line
extending from Centerville to Saint Louis, and moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Warner Robins, Centerville, Robins Air Force Base, Marion,
Meadowdale, Sand Bed, Bullard, Houston Lake, Grove Park, Lakewood,
Huber, Moss Oak, Elberta, Middle Georgia Regional Airport, Bonaire,
Miami Valley, Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3242 8384 3244 8384 3244 8385 3247 8385
3248 8387 3249 8388 3274 8360 3269 8336
3234 8369
TIME...MOT...LOC 2309Z 285DEG 5KT 3264 8366 3247 8385
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 7:46 PM EDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
746 PM EDT Tue Sep 21 2021
GAZ095-220015-
Houston GA-
746 PM EDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of central Houston
County through 815 PM EDT...
At 746 PM EDT, a strong thunderstorm was over Houston Lake, or near
Perry, moving southeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Perry, Warner Robins, Hayneville, Sand Bed, Houston Lake, Grovania,
Kathleen and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3233 8369 3250 8377 3251 8376 3251 8375
3252 8375 3253 8374 3252 8373 3252 8372
3254 8372 3258 8368 3248 8349 3246 8349
TIME...MOT...LOC 2346Z 305DEG 9KT 3248 8367
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 8:24 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
824 PM EDT Tue Sep 21 2021
GAZ083-095-096-107-220100-
Houston GA-Bleckley GA-Twiggs GA-Pulaski GA-
824 PM EDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of northwestern
Pulaski, southwestern Twiggs, southwestern Bleckley and southeastern
Houston Counties through 900 PM EDT...
At 824 PM EDT, a strong thunderstorm was over Hayneville, or 9 miles
southeast of Perry, moving northeast at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cochran, Hawkinsville, Hayneville, Browndale, Coley Station, Sand
Bed, Grovania, Magnolia, Ocmulgee Public Fishing Area, Paulk, Porter,
Kathleen, Klondike and Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3227 8359 3241 8372 3259 8353 3238 8333
TIME...MOT...LOC 0024Z 231DEG 8KT 3239 8359
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 9:41 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
941 PM EDT Tue Sep 21 2021
GAZ083-084-220215-
Wilkinson GA-Twiggs GA-
941 PM EDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of southeastern
Wilkinson and east central Twiggs Counties through 1015 PM EDT...
At 941 PM EDT, a strong thunderstorm was near Danville, or near
Jeffersonville, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Irwinton, Danville, Allentown and Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3257 8327 3265 8334 3285 8314 3271 8300
TIME...MOT...LOC 0141Z 230DEG 21KT 3267 8323
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 21, 10:16 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1016 PM EDT Tue Sep 21 2021
GAZ083-084-220245-
Wilkinson GA-Twiggs GA-
1016 PM EDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of Wilkinson and east
central Twiggs Counties through 1045 PM EDT...
At 1016 PM EDT, a strong thunderstorm was over Nicklesville, or 9
miles southeast of Irwinton, moving northeast at 20 mph.
HAZARD...40 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Irwinton, Gordon, Ivey, McIntyre, Toomsboro, Danville, Allentown and
Nicklesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3271 8296 3268 8304 3261 8316 3260 8325
3270 8333 3290 8332 3290 8313 3282 8299
3277 8296 3276 8296 3275 8295
TIME...MOT...LOC 0216Z 235DEG 16KT 3270 8306
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:24 PM EDT | Special Weather Statement | FFC | Houston | 36 min |
| Sep 21, 9:41 PM EDT | Special Weather Statement | FFC | Wilkinson | 34 min |
| Sep 22, 12:42 AM EDT | Special Weather Statement | FFC | Washington | 48 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.